Advertisement

Annali di Matematica Pura ed Applicata (1923 -)

, Volume 193, Issue 6, pp 1807–1821 | Cite as

Hodge decomposition and solution formulas for some first-order time-dependent parabolic operators with non-constant coefficients

  • R. S. Kraußhar
  • M. M. Rodrigues
  • N. VieiraEmail author
Article

Abstract

In this paper, we present a Hodge decomposition for the \(L_p\)-space of some parabolic first-order partial differential operators with non-constant coefficients. This is done over different types of domains in Euclidean space \(\mathbb{R }^n\) and on some conformally flat cylinders and the \(n\)-torus associated with different spinor bundles. Initially, we apply a regularization procedure in order to control the non-removable singularities over the hyperplane \(t=0\). Using the setting of Clifford algebras combined with a Witt basis, we introduce some specific integral and projection operators. We present an \(L_p\)-decomposition where one of the components is the kernel of the regularized parabolic Dirac operator with non-constant coefficients. After that, we study the behavior of the solutions and the validity of our results when the regularization parameter tends to zero. To round off, we give some analytic solution formulas for the special context of domains on cylinders and \(n\)-tori.

Keywords

Schrödinger equation on manifolds Regularized parabolic Dirac operator Hypoelliptic equations Regularization procedure Hodge decomposition 

Mathematics Subject Classification (2000)

30G35 35J10 35C15 

Notes

Acknowledgments

M. M. Rodrigues and N. Vieira were supported by FEDER founds through COMPETE–Operational Program Factors of Competitivy (“Programa Operacional Factores de Competitividade”) and by Portuguese funds through the Center for Research and Development in Mathematics and Applications (University of Aveiro) and the Portuguese Foundation for Science and Technology (“FCT–Fundação para a Ciência e a Tecnologia”), within Project PEst-C/MAT/UI4106/2011 with COMPETE Number FCOMP-01-0124-FEDER-022690. The authors would like to express their gratitude to the referees. Their suggestions and corrections lead to an important improvement in the quality of the paper.

References

  1. 1.
    Artino, R., Barros-Neto, J.: Hypoelliptic boundary-value problems. In: Lectures Notes in Pure and Applied Mathematics, vol. 53. Marcel Dekker, New York–Bassel (1980)Google Scholar
  2. 2.
    Brackx, F., Delanghe, R., Sommen, F.: Clifford analysis. In: Research Notes in Mathematics, vol. 76. Pitman Research Notes, Boston–London–Melbourne (1982)Google Scholar
  3. 3.
    Constales, D., Kraußhar, R.S.: Hilbert spaces of solutions to polynomial Dirac equations. Fourier transforms and reproducing kernel functions for cylindrical domains. Z. Anal. Anw. 24(3), 611–636 (2005)CrossRefzbMATHGoogle Scholar
  4. 4.
    Cerejeiras, P., Vieira, N.: Regularization of the non-stationary Schrödinger operator. Math. Methods Appl. Sci. 32(4), 535–555 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Cerejeiras, P., Kähler, U., Sommen, F.: Parabolic Dirac operators and the Navier–Stokes equations over time-varying domains. Math. Methods Appl. Sci. 28, 1715–1724 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Delanghe, R., Sommen, F., Souček, V.: Clifford algebras and spinor-valued functions. In: Mathematics and Its Applications, vol. 53. Kluwer Academic Publishers, Dordrecht (1992)Google Scholar
  7. 7.
    Gürlebeck, K., Sprössig, W.: Quaternionic and Clifford Calculus for Physicists and Engineers. Mathematical Methods in Practice. Wiley, Chinchester (1997)Google Scholar
  8. 8.
    Kraußhar, R.S., Ryan, J.: Some conformally spin manifolds, Dirac operators and automorphic forms. J. Math. Anal. Appl. 325(1), 359–376 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Kraußhar, R.S., Vieira, N.: The Schrödinger equation on cylinders and the \(n\)-torus. J. Evol. Equ. 11(1), 215–237 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Kuiper, N.H.: On conformally flat spaces in the large. Ann. Math. 50, 916–924 (1949)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Li, C., McIntosh, A., Semmes, S.: Convolution singular integrals on Lipschitz surfaces. J. Am. Math. Soc. 5, 455–481 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Sprössig, W.: On Helmholtz decompositions and their generalizations—an overview. Math. Methods Appl. Sci. 33(4), 374–383 (2009)Google Scholar
  13. 13.
    Tao, T.: Nonlinear dispersive equations, local and global analysis. In: CBMS Regional Conference Series in Mathematics, vol. 106. American Mathematical Society, Providence (2006)Google Scholar
  14. 14.
    Velo, G., et al.: Mathematical aspects of the nonlinear Schrödinger equation. In: Vázquez, L. (ed.) Proceedings of the Euroconference on Nonlinear Klein-Gordon and Schrödinger Systems: Theory and Applications, pp. 39–67. World Scientific, Singapore (1996)Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Lehrgebiet Mathematik und ihre Didaktik, Erziehungswissenschaftliche FakultätUniversität ErfurtErfurtGermany
  2. 2.Department of Mathematics, CIDMA, Center for Research and Development in Mathematics and ApplicationsUniversity of AveiroAveiroPortugal

Personalised recommendations